Norepinephrine (Levophed) Nursing Considerations

Join NURSING.com to watch the full lesson now.

Included In This Lesson

Study Tools

Outline

Generic Name

norepinephrine

Trade Name

Levophed

Indication

treatment of severe hypotension and shock

Action

increase blood pressure and cardiac output by stimulating alpha-adrenergic receptors in the blood vessels, demonstrates minor beta activity

Therapeutic Class

vasopressor

Nursing Considerations

  • monitor BP continuously if possible or every couple of minutes
  • double check all concentrations with additional nurse
  • may result in rebound hypotension due to tissue ischemia when discontinued
  • monitor EKG and CVP
  • if patient is awake instruct them to report headaches, dizziness, or chest pain
Join NURSING.com to watch the full lesson now.

Transcript

Hey guys, let’s talk about no epinephrine also known as LEED. This is an injectable or IV medication, as you can see here, the therapeutic class of no epinephrine is a so presser, and this is what it does in the body, the pharmacologic class, or the chemical effect of no epinephrine is a etic. So no epinephrine increases blood pressure and cardiac output by stimulating alpha a receptors in the blood vessels. And it has very little beta activity. So because of this, we use no epinephrine to treat severe hypotension as well as shock. So because of how no epinephrine works in the body, sometimes we can, some side effects, things like bradycardia, hypertension, arrhythmias, and anxiety in the patient, a few nursing considerations for ne no epinephrine. It is critical that you continuously monitor your patient’s blood pressure while on no epinephrine or at the very least every few minutes. Um, guys, I have always used this medication for my patients in the ICU, and of course they were being monitored continuously. If they were on Lev fed, also double check all doses in concentrations of neuro epinephrine with another nurse, and just know that rebound hypotension due to ischemia can occur when neuro epinephrine is discontinued if relevant teacher patient to report any dizziness or chest pain while on no epi Rine. So Norine can cause super serious skin necrosis issues if ex extra occurs. So if this happens, VE Tomine should be administered immediately VE Tomine. 

Uh, so definitely check the area frequently during infusion, because if extra is not caught, if it is severe enough, amputation might be necessary, that’s it for nor epinephrine or Levette now go out and be your best self today. And as always happy nursing.

Join NURSING.com to watch the full lesson now.
[NextGen]
[NextGen]